Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 28, 2021, 4:17 PM EDT for Colquitt County, Dougherty County, Mitchell County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 28, 2021, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Colquitt County, GA, Dougherty County, GA, Mitchell County, GA
The radar
The Moody AFB radar (KVAX), 107 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WWUS82 KTAE 282017
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Sat Aug 28 2021
GAZ125-127-144>146-282045-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
417 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of eastern Dougherty,
northeastern Mitchell, northeastern Baker, northwestern Colquitt and
southwestern Worth Counties through 445 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or 7 miles northwest of Moultrie, moving northwest at 30
mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Moultrie, Putney, Camilla, Albany, Baconton, Doerun, East
Albany, Marine Corps Logistics Base, Turner City, Riverside, Schley,
Funston, Sale City, Bridgeboro, Minton, Flint, Radium Springs,
Anderson City and Southwest Ga Regional A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3131 8371 3117 8375 3123 8434 3148 8434
3161 8409
TIME...MOT...LOC 2017Z 114DEG 25KT 3126 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 3:39 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 28, 3:39 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
339 PM EDT Sat Aug 28 2021
.NEAR TERM [Through Sunday]...
As Ida makes landfall as a major hurricane along the north-central
gulf coast on Sunday, the region will be on the eastern side of the
system, which will bring chances for rain and thunderstorms from
Ida's outer bands. The best chance for these outer rain bands to
setup will be across the Florida Panhandle and into SE Alabama late
on Sunday, where WPC has outlooked a slight risk of excessive
rainfall for portions of this area (see the Hydrology section below
for more details). Much of the Florida Panhandle, SE Alabama, and SW
Georgia have been placed in a marginal risk by SPC for tornadoes on
Sunday. The degree of instability and shear will dictate whether any
circulations in the outer bands can become tornadic. Stay tuned.
Marine and beach hazards will continue as long period swells from
Ida make their way towards the shore. Both high surf and rip
currents will combine to make for life threatening conditions for
even the most experienced swimmers. Please heed the beach flags.
.SHORT TERM [Sunday Night Through Monday Night]...
As Ida moves inland across Louisiana Sunday Night, outer rain
bands will remain possible across our area. Heavy rainfall, a few
tornadoes, and gusty winds will be the primary threats, with the
best chances for rain across the FL Panhandle into SE Alabama.
While the heaviest rainfall from Ida will remain well to our west,
the far western Panhandle and SE AL will have a marginal risk of
excessive rainfall Monday and Monday night.
High temperatures are forecast in the mid/upper 80s across the far
western zones to the low/mid 90s across our central and eastern
zones on Monday. Low temperatures overnight are forecast in the
low to mid 70s.
.LONG TERM [Tuesday Through Saturday]...
Tuesday into Wednesday Ida, or the remnants, are forecast to move
northeastward across the Tennessee Valley. Although the storm
will be moving away from the area, there will still be a chance
for some heavy rainfall Tuesday into Wednesday as a trailing rain
band hangs behind across the region. This rain band could lead to
additional heavy rainfall across the FL Panhandle and SE Alabama
on Tuesday, shifting to the Big Bend and SW Georgia on Wednesday.
A widespread 2 to 4 inches will be possible, with higher amounts
in the heaviest storms. Given the already saturated conditions
across much of the area from previous rainfall, it probably won't
take more than a couple inches of rainfall to cause at least minor
flooding.
Rain chances remain elevated near the coast Thursday as deep
moisture remains over the area. A more typical summertime pattern
returns Friday into the weekend with scattered showers and
thunderstorms possible each day.
High temperatures will start out in the mid 80s to near 90 on
Tuesday before leveling out into the upper 80s for the rest of the
week. Low temperatures are forecast to remain steady in the low to
mid 70s.
&&
.AVIATION...
[Through 18Z Sunday]
Brief IFR restrictions possible until around 01z in TSRA for the
terminals outside of ECP. Otherwise, VFR conditions prevail until
the arrival of low clouds for the terminals again outside of ECP
06-09z. Cigs could lower. to IFR at times. Gradual improvement to VFR
expected Sun morning. East winds around 10 kts through the pd.
&&
.MARINE...
Hurricane Ida continues to move northwestward across the central
Gulf of Mexico today, and is expected to make landfall in
Louisiana on Sunday. Rain bands from Ida will impact the waters
through this weekend and possibly into the early half of the work
week. Tropical storm conditions will be possible in the western
offshore waters Saturday night into Sunday with sustained winds of
20 to 30 knots and gusts up to 40 knots possible. Winds elsewhere
will be sustained around 15 to 25 knots with gusts to near 30
knots, which is why outside of tropical storm watches, small craft
advisories have been issued. Waves will build to 11 to 14 feet in
the western offshore waters with 7 to 11 foot seas elsewhere this
weekend. Waves will be slow to subside and will fall below
advisory criteria during the day on Tuesday.
&&
.FIRE WEATHER...
Wetter than normal the next couple of days west of the Flint and
Chatahoochee Rivers, as well as the Southeast FL Big Bend, with near
normal chances of precip elsewhere. There are no major fire weather
concerns during this time frame.
&&
.HYDROLOGY...
The remaining couple of river points in the SE Big Bend that are
still in minor flood will continue to fall through the weekend. As
was aforementioned above, with Ida drawing ubiquitous amounts of
moisture into the region through the weekend and into the early
half of the work week, the chances of seeing heavy rainfall and
flash flooding will exist. Currently, widespread forecast totals
of 2-4 inches are expected mainly across the Florida Panhandle
through Wednesday evening. There could be locally heavier totals,
especially if outer bands from Ida mentioned above become quasi-
stationary on Monday and Tuesday as Ida rotates around the ridge
of high pressure over the Southeast. Given that there are still
several sensitive regions across the Florida Panhandle and in the
SE Big Bend from heavy rains over the last month, folks should
continue to monitor the forecast for any changes in future
rainfall forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 91 74 90 75 / 60 40 10 40 20
Panama City 76 87 76 88 76 / 60 80 40 60 50
Dothan 74 89 72 88 73 / 40 60 20 50 40
Albany 76 93 74 92 74 / 40 40 10 30 20
Valdosta 75 92 73 92 73 / 30 50 10 20 10
Cross City 76 92 74 92 75 / 50 70 10 20 10
Apalachicola 77 86 77 86 77 / 70 70 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 1 AM Sunday to 7 PM CDT Monday for
Coastal Bay-South Walton.
High Surf Advisory from 2 AM EDT /1 AM CDT/ to 8 PM EDT /7 PM
CDT/ Sunday for Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT Sunday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 7 PM Sunday to 7 PM CDT Monday for
Waters from Apalachicola to Mexico Beach FL from 20 to 60
NM-Waters from Mexico Beach to Okaloosa Walton County Line
FL from 20 to 60 NM.
Tropical Storm Watch for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT Monday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM.
&&
NEAR TERM...LF
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...LF
MARINE...Merrifield
FIRE WEATHER...LF
HYDROLOGY...BunkerIn the hours before
Special weather statement, Aug 28, 2:09 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
209 PM EDT Sat Aug 28 2021
GAZ128-130-131-281900-
Irwin GA-Turner GA-Ben Hill GA-
209 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern Irwin,
Turner and western Ben Hill Counties through 300 PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mystic, or 7 miles west of Fitzgerald, moving west at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashburn, Fitzgerald, Mystic, Worth, Sycamore, Rebecca, Amboy,
Waterloo, Pinetta, Sibley, Inaha, Coverdale, Irwinville, Hobby,
Turner Co Airport, Irwinville Airport, Dakota, Arp, Abba and
Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3184 8322 3158 8335 3159 8343 3159 8356
3160 8370 3162 8370 3162 8380 3180 8380
3180 8361 3185 8361
TIME...MOT...LOC 1809Z 109DEG 18KT 3170 8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Aug 28, 3:17 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT Sat Aug 28 2021
FLZ016-017-026-027-281945-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
317 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern
Wakulla, eastern Gadsden, central Liberty and southwestern Leon
Counties through 345 PM EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Midway, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Midway, Tallahassee, Tallahassee Comm College, Gretna,
Telogia, Lake Talquin, Brown House, Douglas City, Andrew, Hosford,
Fort Braden, Clio, Santa Clara, Lowry, Wetumpka, Bloxham and Sawdust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3045 8433 3021 8448 3033 8488 3065 8468
TIME...MOT...LOC 1916Z 118DEG 13KT 3039 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 28, 3:42 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
342 PM EDT Sat Aug 28 2021
FLZ016-017-026-282015-
Liberty FL-Gadsden FL-Leon FL-
342 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of central Gadsden,
northeastern Liberty and southwestern Leon Counties through 415 PM
EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Midway, Tallahassee, Greensboro, Tallahassee Comm College,
Gretna, Lake Talquin, Littman, Juniper, Douglas City, Andrew, Mount
Pleasant, Fort Braden, Santa Clara, Shady Rest, Hardaway, Quincy
Airport, Wetumpka, Sawdust and Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8485 3071 8470 3071 8469 3049 8430
3032 8441
TIME...MOT...LOC 1941Z 122DEG 20KT 3049 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 28, 3:45 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM EDT Sat Aug 28 2021
GAZ124-126-127-282030-
Worth GA-Lee GA-Terrell GA-
345 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Lee, Terrell and
northwestern Worth Counties through 430 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving west at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dawson, Leesburg, Albany, Smithville, Warwick, Sasser, Bronwood,
Parrott, Chokee, Stocks, Forrester, Palmyra, Clarks Mill, Dawson
Municipal A/P, Chambliss, Olivers Mill, Neyami, Chickasawhatchee,
Bridges Crossroad and Century.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3187 8434 3192 8434 3191 8392 3188 8393
3186 8393 3185 8394 3184 8391 3162 8411
3162 8454 3168 8454 3176 8457 3177 8456
3177 8460 3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 1944Z 111DEG 22KT 3177 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 28, 3:56 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
356 PM EDT Sat Aug 28 2021
FLZ019-GAZ159>161-282045-
Madison FL-Brooks GA-Lanier GA-Lowndes GA-
356 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of northeastern Madison,
southern Lanier, Lowndes and Brooks Counties through 445 PM EDT...
At 355 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Suwannee Springs to Jasper to near
Jennings to 8 miles southwest of Lake Park to 9 miles northwest of
Madison. Movement was north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Moody Air Force Base,
Remerton, Dasher, Morven, Barwick, Grooverville, Hamburg, Pinetta,
Lovett, Nankin, Empress, Clyattville, Brooks Co A/p, Hanson, I-75 At
Exit 11 and Dixie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3080 8313
3063 8314 3063 8329 3062 8327 3049 8324
3052 8359 3056 8364 3058 8360 3065 8361
3066 8374 3089 8374 3098 8333 3097 8310
3091 8297 3087 8297
TIME...MOT...LOC 1955Z 166DEG 22KT 3044 8289 3052 8299 3058 8313 3062
8332 3059 8349
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 28, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Sat Aug 28 2021
GAZ125-127-144>146-282045-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
417 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of eastern Dougherty,
northeastern Mitchell, northeastern Baker, northwestern Colquitt and
southwestern Worth Counties through 445 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Riverside, or 7 miles northwest of Moultrie, moving northwest at 30
mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Moultrie, Putney, Camilla, Albany, Baconton, Doerun, East
Albany, Marine Corps Logistics Base, Turner City, Riverside, Schley,
Funston, Sale City, Bridgeboro, Minton, Flint, Radium Springs,
Anderson City and Southwest Ga Regional A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3131 8371 3117 8375 3123 8434 3148 8434
3161 8409
TIME...MOT...LOC 2017Z 114DEG 25KT 3126 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:10 PM EDT | Special Weather Statement | TAE | Franklin, Gulf, Liberty | 50 min |
| Aug 27, 8:17 PM EDT | Special Marine Warning | TAE | 88 min | |
| Aug 27, 8:26 PM EDT | Special Weather Statement | TAE | Jackson | 49 min |
| Aug 27, 9:16 PM EDT | Special Marine Warning | TAE | 29 min | |
| Aug 27, 9:28 PM EDT | Special Weather Statement | TAE | Bay, Walton | 62 min |
| Aug 28, 3:17 PM EDT | Special Weather Statement | TAE | Gadsden | 28 min |
| Aug 28, 3:42 PM EDT | Special Weather Statement | TAE | Gadsden | 33 min |
| Aug 28, 4:50 PM EDT | Special Weather Statement | TAE | Gadsden | 40 min |
| Aug 28, 6:26 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 34 min |
| Aug 28, 6:35 PM EDT | Special Marine Warning | TAE | 40 min | |
| Aug 28, 6:53 PM EDT | Special Weather Statement | TAE | Leon, Wakulla | 52 min |
| Aug 28, 2:09 PM EDT | Special Weather Statement | TAE | Turner | 51 min |
| Aug 28, 3:45 PM EDT | Special Weather Statement | TAE | Lee, Terrell | 45 min |
| Aug 28, 3:56 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 49 min |
| Aug 28, 4:49 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 26 min |
| Aug 28, 5:14 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 46 min |
| Aug 28, 5:29 PM EDT | Special Weather Statement | TAE | Grady | 46 min |
| Aug 28, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell | 37 min |
| Aug 28, 6:07 PM EDT | Special Weather Statement | TAE | Early, Miller | 53 min |
| Aug 28, 6:59 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Henry | 61 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.